MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 30"(75CM) 6-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 30"(75CM) 6-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z127H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, the suture detached from the needle.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: it was reported performance pull off suture needle.An empty opened foil, two detached needles and a dispensed suture were returned for analysis.During the visual inspection of two detached needles, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted in a needle.The sutures ends were examined, and an extreme was severely cut (damaged), resulting in a clip off defect, the other end was noted cut appear to be by use of a surgical instrument.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample conditions, the assignable cause of the performance pull off suture needle is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDS II SUTURE 30"(75CM) 6-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8390124
Report Number2210968-2019-79264
Device Sequence Number1724200
Product Code NEW
UDI-Device Identifier10705031060227
UDI-Public10705031060227
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberZ127H
Device Lot NumberLAZ678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer03/05/2019
03/20/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date03/06/2019
04/17/2019
Patient Sequence Number1